MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0130
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
Physician used broaches as usual, starting from size 0 and stopped when reached size 1.Confirmed by a surgeon, the physician chooses a size 1 for the prosthesis.The prosthesis that was opened, size 1, did not fit the femur canal.But surgeon proceed with the surgery and closed the incision.When finished, a surgeon measured the leg, and found that the leg was not the same length (about 1.5cm longer).To solve this the surgeon needed to reopen the surgery, which was 2.5 hours later because the surgeon needed to resterilize a set.The surgeon removed the stem and compared the prosthesis size with the broach.The physician stated that the prosthesis size 1 that was opened earlier was actually a size 2.Surgeon re-rasped a femur using a size 2 broach.The surgery was completed successfully with the same prosthesis.Patient was sent to icu after the surgery because of 9 hours of operation under a general anesthesia.
 
Additional Manufacturer Narrative
An event regarding user error involving an accolade tmzf stem used in conjunction with accolade ii bone preparation instruments was reported.The event was confirmed based on examination of the images provided which indicates the use of accolade ii rasp instrument with an accolade tmzf stem.Method & results: -device evaluation and results: the device was not returned however images of the explanted device were provided.There was blood noted on the stem, the device was otherwise unremarkable.-medical records received and evaluation: not performed due to the nature of the reported event.This event is considered an off label application.-device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the accolade tmzf surgical protocol, acc-sp-1 includes details relating to the selection of the instrumentation when implanting accolade tmzf stems.All instrumentation to be used, including the selection of raps is included in the protocol.There is no indication in the protocol that suggests using accolade ii instrumentation when implanting accolade tmzf stems.This event is therefore considered an off label application.No further investigation is required at this time.If further relevant information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
ACCOLADE TMZF HIP STEM #1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6759074
Report Number0002249697-2017-02351
Device Sequence Number1967251
Product Code LPH
UDI-Device Identifier04546540510532
UDI-Public04546540510532
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Catalogue Number6020-0130
Device Lot Number55852502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR